CSN Login
Members Online: 12

Now I'm really confused

grandma047's picture
grandma047
Posts: 381
Joined: Feb 2004

Well, in my previous post, I kinda talked about my chemo doctor more or less giving up on me. Well,my blood counts were up enough to do chemo today. I went in thinking I was going to the FOLFIRI, because he told me that in February, when I was last able to do chemo.That meant lecovorin, FU by pump over 3 days and camptosar. Well, when I got there today they just did the camptosar. I had it one day this week, will do one day next week, and then off one week, and then start over. Anyone, just been treated with camptosar alone?? What were the side effects? Did it work? I'm scared with this drastic drop in what he was going to do, that it's just about up for me. Also, by him giving me the pain patch already and telling me to take the morphine in between. I'm not ready to quit yet, so why do I feel like the doctor is? Any advice, PLEASE!!!
Love and prayers, Judy

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Hi Judy..sorry, I missed your post. I have been awol again working and as usual with time zone differences I often post too late to be read. While I was away I called on a lady friend, Janet. She is incredibly inspirational. 5 years ago she was told her cancer was terminal. Granted, it is not bowel cancer, but a rare form of cancer that grows between her brain and skull. She also has cancer in her bones and other places. Her nephew told me before xmas she was not expected to survive beyond xmas past!
When I saw her yesterday she was looking great and I told her so. She said to me that they are still doing radiotherapy and chemo on her yet for some strange reason she feels incredibly good. Sure, she does suffer all the side effects but she told me that to still be with us 5 years on from her dx is what motivates her to prove that statistics are not always right. Janet knows that the chances of full recovery are very slim but she holds to the hope that one day..hopefully soon...modern medicine will come to her rescue with a cure. We stood in her beautifull garden talking for about an hour. I told her about my family here on CSN and the wonderfull people who support each other. I also told her of our dear friends here that have been fighting this for so long. The smile on her face told it all....none of us are immune to a re-ocurrance...and all of us know the pain, depression, anxiety that cancer brings.Yet she shows so much peace and acceptance of her plight. Janet has resigned herself to knowing that her time left "may" be short but is as strong as an ox knowing that proving her doctors wrong is a great achievement. Janet threw her arms around me when I arrived and again when I left.
I have told you this Judy because I have followed you since you were first dx'd. Janet is an inspiration to me because firstly I can see her personally and I can "touch" her, a gentle approach to show we care for each other....something I would like to be able to convey to you all. You are in our hearts Judy, there is always some chance of better things to come sweetie. 5 years ago Janet thought that was never going to be possible.

This is true...Janet is my friend..I am proud to be hers.
luv n huggs, Ross n Jen

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Sorry to digress Judy, I wanted to share that with you and our friends here. I know nothing of what your doctors have in mind sweetie but I really don't think that the change in treatment is indicating that all hope is lost.Janet told me that a few years ago surgery was considered for her but was not performed as the benefits gained in surgery may well be achieved by other treatment rather than taking the chance with surgery, ie; infection, bad reactions etc. And so Janet continued with radiotherapy and chemo. There must be a reason for your treatment change and I would guess that it may have a lot to do with what you are able to cope with right now.
You to are an inspiration to us all Judy. We all know the battle has continued for a long time but you keep bouncing back babe!
You are "not ready to quit?"
Of course not...there are bridges still to cross sweetie....and we are here for you!
luv n huggs, Ross n Jen

Shandle
Posts: 205
Joined: Apr 2005

Judy, I don't know anything about Camptosar, but the nurse should give you a printout on the side effects of the drug. One thing I'd like to stress to anyone reading this... please talk with your Dr about the way you feel. Don't be intimidated by him/her. Ask questions! I have worked in the medical field as an RT for many years and the once the Dr. left the room I always got asked questions by the patient that they didn't or for some reason couldn't ask their Dr. If you can't talk with your Dr. maybe it's time to change your physician? I wait patiently for my turn, then I ask questions and tell him my concerns. Judy if you're not ready to give up then DON'T and let your Dr know that. Don't let him drag you down. When my Dr told me I had cancer it was a very numbing feeling, but I somehow choked up these words.." I guess it's time to do some butt kicking!" I work with my Dr. (..and he's great)but I am in control of me. Stay strong! ~ Wanda

rejoyous
Posts: 259
Joined: Nov 2004

Judy,

I'm just so glad that your blood counts are up and that they are going ahead with SOMETHING. Let us know how it goes with the camptosar. I'm waiting for one of our other chemo geniuses on this site to tell us about what doing just camptosar means. Meanwhile, I just wanted to let you know how glad I am that your body is strengthening.

shmurciakova's picture
shmurciakova
Posts: 910
Joined: Dec 2002

I am not sure what FOLFIRI stands for, but I was on Camptosar/Xeloda when the Xeloda started causing severe blistering of my hands and feet. They cut way back on my Xeloda and I was worried that I was not getting my full treatment. One of my docs at that time told me that the Xeloda was "not what was helping me" anyway, the Camptosar was the important one.... Xeloda, in case you don't know, is oral 5-FU. So, I hope that gives you a little glimmer of hope. I guess your doc feels the Camptosar is the important one. Good luck w/ it. I really hope it helps you.
Susan.

slammer
Posts: 120
Joined: Apr 2004

Hi Judy, I am glad your counts are better also to rec chemo, but I have not heard of camptosar, which doesn't matter anyway, but I am on the Folfox 6:Oxaliplatin,Leucovorvin,5-FU & Avastin, MY Oncologist gave me the text to read & documents etc for me to be sure I KNew what treatment was going in me. He is a wonderful Onc. and like the others said maybe there needs to be alittle more explaining or whatever maybe new DR. Because YOU HAVE to be comfortable in discussing what you are going thru & why these discicions are being made for you. Maybe I just ask too many Questions cuz I do talk & read & want to be informed as much as possible.
I hope you are taking meds to feel better & hold up there because there are alot of people praying for you, and God Bless. Wish I could be more help but thanks for informing us as to what is going on
Love Amy

goldfinch's picture
goldfinch
Posts: 737
Joined: Oct 2003

Judy,
I'm on the Folfiri regime. They give me the 5 FU and leukovorin IV push each week just after the Camptosar. Are you sure you didn't get them IV push? I think it's worth checking with the oncologist if you didn't get it. You definitely deserve an explanantion.
Mary

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network